Alert archive / Indiana / Frost Advisories in 2005
Frost Advisory 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 28, 2005, 4:10 AM EST for 6 counties in Indiana. It took effect at Oct 29, 2005, 12:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2005, 4:10 AM EST (09:10 UTC)
- In effect from
- Oct 29, 2005, 12:00 AM EST
- Expired
- Oct 29, 2005, 8:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
Counties Decatur County, IN, Delaware County, IN, Henry County, IN, Madison County, IN, Randolph County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 280910 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 410 AM EST FRI OCT 28 2005 ...FROST ADVISORY CONTINUES FOR ALL OF CENTRAL INDIANA UNTIL 800 AM EST... ...A NEW FROST ADVISORY HAS BEEN ISSUED FOR A LARGE PART OF EAST CENTRAL INDIANA FROM MIDNIGHT TONIGHT TO 800 AM EST SATURDAY... INZ040>042-049-057-065-281300- /X.NEW.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/ /X.CON.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/ MADISON-DELAWARE-RANDOLPH-HENRY-RUSH-DECATUR- INCLUDING THE CITIES OF...ANDERSON...MUNCIE 410 AM EST FRI OCT 28 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... A FROST ADVISORY CONTINUES UNTIL 800 AM EST. A NEW FROST ADVISORY HAS BEEN ISSUED FROM MIDNIGHT TONIGHT TO 800 AM EST SATURDAY. AREAS OF FROST ARE POSSIBLE THIS MORNING AND WIDESPREAD FROST IS POSSIBLE SATURDAY MORNING. LOW TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S THIS MORNING AND THE LOWER 30S SATURDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ INZ021-028>031-035>039-043>048-051>056-060>064-067>072-281300- /X.CON.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION- HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-SULLIVAN-GREENE- MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 410 AM EST FRI OCT 28 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. AREAS OF FROST ARE POSSIBLE THIS MORNING ESPECIALLY OVER PORTIONS OF SOUTH CENTRAL AND WEST CENTRAL INDIANA. PERSONS SHOULD TAKE MEASURES TO PROTECT FROST SENSITIVE PLANTS. $$ JEH
1 follow-up statement
000 WWUS73 KIND 281243 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 743 AM EST FRI OCT 28 2005 ...FROST ADVISORIES CANCELED FOR THIS MORNING... ...A NEW FROST ADVISORY HAS BEEN ISSUED FOR A LARGE PART OF EAST CENTRAL INDIANA FROM MIDNIGHT TONIGHT TO 800 AM EST SATURDAY... INZ057-065-282045- /X.CAN.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/ /X.CON.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/ RUSH-DECATUR- 743 AM EST FRI OCT 28 2005 ...FROST ADVISORY IS CANCELLED... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE FROST ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY. WIDESPREAD FROST IS POSSIBLE SATURDAY MORNING. LOW TEMPERATURES WILL BE IN THE LOWER 30S SATURDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ INZ056-060>064-067>072-281345- /X.CAN.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/ SHELBY-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 743 AM EST FRI OCT 28 2005 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE FROST ADVISORY. $$ INZ040>042-049-282045- /X.CON.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/ MADISON-DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITIES OF...ANDERSON...MUNCIE 743 AM EST FRI OCT 28 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... TEMPERATURES WILL DROP TO NEAR FREEZING SATURDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 28, 3:30 AM EST, 40 minutes earlier.
Area forecast discussion, Oct 28, 3:30 AM EST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 AM EST FRI OCT 28 2005 .DISCUSSION... MAIN CONCERNS WILL BE LOW TEMPERATURES AGAIN TONIGHT AND HOW QUICK CLOUDS CLEAR OUT TODAY. SATELLITE SHOWS AREAS OF STRATO CU MOVING ACROSS CENTRAL AND NORTHEAST PORTIONS OF OUR FORECAST AREA THIS MORNING. CLOUDS WILL TEMPORARILY INCREASE EARLY THIS MORNING AS LARGE AREA OVER NORTHERN INDIANA MOVES SOUTH SOUTHEAST ACROSS OUR AREA THIS MORNING. MODELS MOVE STRONG UPPER LOW OFF NEW ENGLAND COAST BY LATER TONIGHT SO WILL GRADUALLY CLEAR CLOUDS FROM WEST TO EAST LATE TODAY. SURFACE RIDGE OF HIGH PRESSURE MOVES EAST ACROSS OUR AREA TONIGHT AND WITH CLEAR SKIES AND LIGHT WINDS FROST DEFINITELY A CONCERN. WILL GO CLOSER TO COLDER MET TEMPERATURES TONIGHT. IN EASTERN SECTIONS TEMPERATURES SHOULD APPROACH FREEZING SO WILL ISSUE FROST ADVISORY THERE. FOR NOW WILL JUST KEEP IT IN THE EAST...BUT IT MAY BE EXTENDED OVER A LARGER AREA LATER TODAY. REST OF THE WEEKEND WILL BE QUIET WITH WARMER TEMPERATURES AS LARGE SURFACE HIGH MOVES TO THE CAROLINAS. WENT CLOSER TO COOLER MAV TEMPERATURES TODAY AND BETWEEN MAV AND MET TEMPERATURES SATURDAY AFTERNOON AND SUNDAY. ONLY MINOR CHANGES TO REST OF FORECAST MAINLY TO GO SLIGHTLY WARMER MONDAY AND AGAIN BY MID WEEK. && .IND WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 8 AM EST THIS MORNING FOR INZ021-INZ028- INZ029-INZ030-INZ031-INZ035-INZ036-INZ037-INZ038-INZ039-INZ040- INZ041-INZ042-INZ043-INZ044-INZ045-INZ046-INZ047-INZ048-INZ049- INZ051-INZ052-INZ053-INZ054-INZ055-INZ056-INZ057-INZ060-INZ061- INZ062-INZ063-INZ064-INZ065-INZ067-INZ068-INZ069-INZ070-INZ071- INZ072. FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY FOR INZ040-INZ041-INZ042-INZ049-INZ057-INZ065. &&
Hazardous weather outlook, Oct 27, 2:12 PM EST, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 212 PM EST THU OCT 27 2005 INZ021-028>031-035>049-051>057-060>065-067>072-281100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 212 PM EST THU OCT 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. A WIDESPREAD FROST IS EXPECTED OVERNIGHT TONIGHT .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AREAS OF FROST ARE LIKELY OVERNIGHT FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
Nearby
Frost Advisories in Indiana, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.